Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Apr 9, 2021, 8:55 PM EDT for Greene County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 8:55 PM EDT (00:55 UTC)
- Expired
- Apr 9, 2021, 9:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
County Greene County, IN
The radar
The Evansville,IN radar (KVWX), 101 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1896 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WWUS83 KIND 100055
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
855 PM EDT Fri Apr 9 2021
INZ061-100130-
Greene IN-
855 PM EDT Fri Apr 9 2021
...WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL POSSIBLE...
At 854 PM EDT, Doppler radar was tracking a strong thunderstorm over
Linton, or 28 miles northeast of Vincennes, moving northeast at 40
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Linton, Bloomfield, Worthington, Lyons and Switz City.
LAT...LON 3906 8724 3917 8703 3917 8694 3905 8683
3891 8719 3891 8722 3894 8724
TIME...MOT...LOC 0054Z 235DEG 34KT 3900 8719
$$
JASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Apr 9, 6:36 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 9, 6:36 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 636 PM EDT Fri Apr 9 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Saturday night) Issued at 306 PM EDT Fri Apr 9 2021 ...Thunderstorm chances late this afternoon mainly south and east of the I-69/I-70 corridors... Late this Afternoon through Saturday Night: Current radar mosaic is showing some light returns over the southeast portions of central Indiana where weak moisture transport is still occurring with the low centered over northwest Wisconsin. Elsewhere, the remainder of the forecast area is dry with little moisture upstream until tonight when a low pressure system pushes farther into the Missouri Valley. Nonetheless, that southeastern quadrant will be an area of concern over the next several hours where temperatures have climbed into the upper 70s in the strong southwest flow, and bulk shear values are in the 35 to 40 kt range with mid level lapse rates near 7 C/km. So, an approaching secondary cold front will have some instability to work with as mixed CAPE values continue to climb into the 500-1000 J/kg range. As mentioned above, the window for any convective development will be small though and focused in the Fri 19-23Z time frame with little moisture upstream. So, expect a lull in activity late this evening into tonight before isentropic lift ramps up ahead of a low pressure system entering the Missouri Valley around Sat 06Z. At that point, Pops will quickly increase from southwest to northeast with categorical by Sat 12Z. Look for embedded thunderstorms throughout the day Saturday and into Saturday evening, but the main focus will be on measurable precipitation. PWAT values are pointing toward values near 1.25 inches, which could result in some nuisance flooding. Temperatures and Winds: The tight pressure gradient will continue to keep winds strong out of the southwest into this evening. Sustained wind speeds have generally been in the 12 to 16 mph range with gusts up to 25 mph. Look for those to relax a bit this evening before resuming again tomorrow. Meanwhile, the above normal temperatures will continue with lows in the mid to upper 50s tonight and upper 60s/low 70s tomorrow. Saturday night, overnight lows will be a bit cooler with all of the rainfall, but still above normal in the mid to upper 40s. && .Long Term...(Sunday through Friday) Issued at 306 PM EDT Fri Apr 9 2021 Continue to expect broad cyclonic flow across the CONUS in the long term period with at least a couple of closed lows impacting the area, with far more certainty on the early portion of the period/late weekend than later in the period as model differences increase. Raised blend pops Sunday into Sunday evening as precipitation associated with deformation on the backside of the upper low is likely to linger as the low slowly pulls northeast. Guidance agreement is generally good here. A frontogenetic zone may bring some showers to primarily southern portions of the area Monday afternoon and evening, and needed to add some slight chance pops there as well. Additional low shower chances are necessary at times late in the week, but cannot justify more than this at this time given the disparate handling of the details regarding the multiple closed lows drifting slowly through the overall flow. Given low level thermal progs, blend temperatures looked a bit warm much of the long term and have made reductions accordingly. Deterministic blend output does not seem to be fully capturing the cooldown anticipated as the week wears on. && .Aviation...(100000Z TAF Issuance) Issued at 633 PM EDT Fri Apr 9 2021 IMPACTS: - Lingering surface gusts 18-23 kts from 210-240 degrees ending with sunset. - Surface winds 190-230 degrees at 6-9 kts this evening will gradually back to 140-160 degrees by sunrise Saturday. - Scattered showers/embedded thunderstorms moving in from the southwest after about 100900Z. DISCUSSION: Scattered convection currently south of the terminals appears to be associated with a low level convergent zone. Most of this activity should dissipate with sunset, although increasing flow at 850mb later this evening may keep some threat for additional widely scattered activity well into the evening, especially in the KBMG/KHUF/KIND vicinity. Extrapolation of convective cluster currently approaching southern Illinois suggests the remnants may reach the KHUF/KBMG terminals around 100400Z. At this time, short term models suggest most of the activity will diminish quite a bit by the time it gets this far northeast, so confidence is low regarding impacts from this activity. Otherwise, additional shower/embedded thunderstorm activity may begin moving in from the southwest after about 100900Z, associated with the warm advection pattern ahead of the next system. Lingering surface gusts 18-23 kts expected to end with sunset, as mixing diminishes. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...TDUD Long Term...Nield Aviation...JAS
Hazardous weather outlook, Apr 9, 3:54 PM EDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Indianapolis IN 354 PM EDT Fri Apr 9 2021 INZ041-042-047>049-053>057-061>065-067>072-102000- Delaware-Randolph-Marion-Hancock-Henry-Owen-Morgan-Johnson-Shelby- Rush-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Muncie, Winchester, Indianapolis, Greenfield, New Castle, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 354 PM EDT Fri Apr 9 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms this afternoon/evening and again tonight. A few could be strong to severe this afternoon/evening with damaging winds possible. Cloud to ground lightning will be possible as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms Saturday and Saturday night. Storms will be capable of brief heavy rain, gusty winds, and cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible but not likely this afternoon and early evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-035>040-043>046-051-052-060-102000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-Vigo-Clay- Sullivan- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Terre Haute, Brazil, Clay City, and Sullivan 354 PM EDT Fri Apr 9 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. There is a small chance of thunderstorms this afternoon/evening and again tonight. Cloud to ground lightning and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms Saturday and Saturday night. Storms will be capable of brief heavy rain, gusty winds, and cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Apr 9, 6:15 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
615 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 1 WSW SEYMOUR 38.95N 85.91W
04/09/2021 E0.25 INCH JACKSON IN PUBLIC
30 SECONDS OF PEA SIZED HAIL. TIME ESTD FROM
RADAR.
&&
AGMSpecial weather statement, Apr 9, 6:16 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
616 PM EDT Fri Apr 9 2021
INZ072-092230-
Jennings IN-
616 PM EDT Fri Apr 9 2021
...WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL POSSIBLE...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Vernon, or 18 miles east of Seymour, moving northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Butlerville and Nebraska.
LAT...LON 3898 8545 3897 8559 3907 8562 3914 8544
3912 8544
TIME...MOT...LOC 2215Z 246DEG 24KT 3903 8556
JASLocal storm report, Apr 9, 6:34 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
634 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 3 NE FOREST HILL 39.29N 85.57W
04/09/2021 M0.25 INCH DECATUR IN COCORAHS
SOFT HAIL STARTED AFTER RAIN. HAIL
INTERMITTENT. SIZED FROM RICE TO PEA.
&&
AGMLocal storm report, Apr 9, 8:03 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
803 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 3 SE BLOOMINGTON 39.14N 86.48W
04/09/2021 M0.25 INCH MONROE IN AMATEUR RADIO
&&Local storm report, Apr 9, 8:25 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
825 PM EDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL ELNORA 38.88N 87.08W
04/09/2021 E0.25 INCH DAVIESS IN TRAINED SPOTTER
HAIL STARTED AT 803P AND LASTED UNTIL 808P
EDT.
&&
AGMSpecial weather statement, Apr 9, 8:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
855 PM EDT Fri Apr 9 2021
INZ061-100130-
Greene IN-
855 PM EDT Fri Apr 9 2021
...WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL POSSIBLE...
At 854 PM EDT, Doppler radar was tracking a strong thunderstorm over
Linton, or 28 miles northeast of Vincennes, moving northeast at 40
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Linton, Bloomfield, Worthington, Lyons and Switz City.
LAT...LON 3906 8724 3917 8703 3917 8694 3905 8683
3891 8719 3891 8722 3894 8724
TIME...MOT...LOC 0054Z 235DEG 34KT 3900 8719
JASThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:29 PM EDT | Special Weather Statement | IND | Owen | 46 min |
| Apr 9, 10:00 PM EDT | Special Weather Statement | IND | Morgan | 30 min |
| Apr 10, 3:53 PM EDT | Areal Flood Advisory | IND | Boone, Hamilton, Johnson, Marion, Morgan, Tipton | 112 min |
| Apr 10, 4:54 PM EDT | Special Weather Statement | IND | Clay, Fountain, Owen, Parke, Putnam | 51 min |
| Apr 10, 5:23 PM EDT | Special Weather Statement | IND | Lawrence, Monroe, Morgan | 22 min |
| Apr 10, 6:43 PM EDT | Special Weather Statement | IND | Hancock, Marion | 32 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.